Georgia, 2025Damaging Winds in Georgia, July 21, 2025
July 21, 2025 · NWS JAX · 2 events in 1 county or zone
A surface trough axis across the southeast seaboard states interacted with diurnal instability, very high moisture content and sea breezes to produce scattered to numerous strong to pulse severe storms across the area in the afternoon and evening. Slow storm motion and high moisture with several merging boundaries produced locally heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough axis across the southeast seaboard states interacted with diurnal instability, very high moisture content and sea breezes to produce scattered to numerous strong to pulse severe storms across the area in the afternoon and evening. Slow storm motion and high moisture with several merging boundaries produced locally heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 12:33 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 21, 12:33 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
133 PM EDT Mon Jul 21 2025
...HEAT ADVISORY IN EFFECT FOR TODAY...
...LOCALIZED FLOODING POSSIBLE EACH DAY THROUGH MIDWEEK...
.NEAR TERM...
Issued at 133 PM EDT Mon Jul 21 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Surface trough continues to dig down the southeastern seaboard
ahead of a cold front entering the Carolinas. An incredibly moist
airmass has settled over the area with PWAT satellite estimates in
the 2-2.5 inch range. WNW flow has kept the Atlantic sea breeze
pinned today allowing for much of the area to reach heat indices
ranging from 105-111 F. Scattered to numerous showers and storms
will develop across the area this afternoon into evening. Ample
instability has developed across the region with MUCAPE values of
3000+ J/kg. The main hazard will be heavy rainfall and localized
flooding due to the moist and unstable environment combined with
slower storm motions (around 10 mph). With cooler temps aloft
compared to yesterday, a few stronger storms capable of producing
gusty winds will also be possible. Showers and storms will be slow
to wane tonight and may linger past midnight into early Tuesday
morning in north-central FL as a few upper disturbances pass
through. Overnight lows will be in the mid to upper 70s.
&&
.SHORT TERM...(Tuesday through Wednesday night)...
TUESDAY...
A remnant trough laying across northern Florida and extending
northward along the Atlantic shoreline will be the focus for
convection again Tuesday. Given the position of the trough,
highest coverage of thunderstorms, likely numerous in nature, will
be focused across NE FL. A wave of lower pressure developing
along the trough will slide from the Atlantic southwestward into
the Gulf waters Tuesday night into Wednesday, which may allow
convection to persist through the overnight hours. Instability and
a short wave pushing off of a TUTT near the Bahamas, will enhance
the potential for strong to isolated severe storms Tuesday
afternoon. However, the primary threat will be heavy downpours and
resultant flooding.
Hot and humid conditions are expected again Tuesday, but like today,
the afternoon convection may shorten the window of heat index values
of 108+ degrees. Another Heat Advisory will likely be needed again
Tuesday.
WEDNESDAY..
The lingering trough will begin to washout as it pivots and lifts to
the north by Wednesday. This will likely be an active day,
particularly inland, as convection will have support from a weak
TUTT pushing across the FL peninsula. Numerous to widespread
thunderstorms are expected and will produce heavy rain with rates
exceeding 4-5" per hour at times. Flash flooding will be the primary
concern given the deep moisture in place and the risk is likely to
be highest west of I-95. There isn't much of a cold pool aloft
associated with the TUTT thus lapse-rates aren't likely to support
severe convection but strong storms are certainly possible with
boundary collisions and storm mergers. As the TUTT lifts across
Florida, continued thunderstorm activity is possible into the late
evening hours Wednesday.
The good news is the incoming TUTT will lower heights and bring
expansive cloud cover final breaking the first heat wave of the
summer, cooling temperatures to the low 90s.
&&
.LONG TERM...(Thursday through Sunday night)...
Deep moisture should remain on the backside of the TUTT and be
sufficient for Scattered to numerous afternoon PoPs with the wake
subsidence at play; NBM PoPs seem a little "hot" and may need to
be reduced if trends continue with the TUTT. Though there will be
initially deep moisture to end the week, there is some signal that
pulls dry Saharan-sourced air in the Atlantic ridging this
weekend. This may further decrease rain chances which are
currently forecast at 40-50%. Temperatures start near normal and
build once again as another upper ridge builds and anchors to the
north, over the Carolinas. This is likely to lead to another
period of dangerous heat over the upcoming weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 133 PM EDT Mon Jul 21 2025
Mainly WNW winds between 5-10 kts prevail through 00Z. Showers
and storms have developed near all the TAF sites this afternoon.
Have TEMPOs covering stronger activity with gusty winds and
MVFR/IFR VSBYs around 18-23Z. Storm activity will be slow to
dissipate this evening with showers potentially lingering near GNV
and SGJ through the night.
&&
.MARINE...
Issued at 133 PM EDT Mon Jul 21 2025
A trough will continue to drop across the local waters today leading
to an increase in offshore flow, keeping the Atlantic sea breeze
mostly pinned along the coast this afternoon. Showers and
thunderstorms will begin to move into the local waters during the
afternoon hours and linger into the overnight hours into Tuesday.
Weak low pressure may develop near our local waters on Tuesday, with
coverage of showers and thunderstorms increasing throughout our
local waters. Strong to isolated severe thunderstorms may develop on
Tuesday and Wednesday, with strong wind gusts, frequent lightning
strikes, and torrential downpours possible. Weak low pressure should
shift to the west of our area by late in the week, allowing for
Atlantic high pressure to build westward towards our local waters.
Coverage of showers and thunderstorms is expected to decrease by the
weekend as south-southeasterly winds prevail.
Rip Currents: Low risk of rip currents for area beaches as
offshore winds and low surf heights prevail into midweek.
&&
.CLIMATE...
Daily record high temperatures at our designated climate sites
through Tuesday:
Today Tuesday
-------------------
Jacksonville 102/1942 101/1942
Gainesville 102/1942 99/1907
Alma, GA 102/1942 100/1942
Craig Airport 98/2015 99/1977
Daily record high minimums at our designated climate sites
through Tuesday:
Today Tuesday
-------------------
Jacksonville 81/1942 81/1872
Gainesville 78/1894 77/2015
Alma, GA 78/2015 76/2021
Craig Airport 81/2023 78/2025
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 97 75 96 74 / 40 30 70 60
SSI 95 78 93 79 / 30 30 60 60
JAX 96 76 94 76 / 70 40 80 60
SGJ 95 75 92 75 / 60 40 80 50
GNV 95 75 93 74 / 60 40 90 60
OCF 94 76 91 75 / 60 40 90 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for FLZ021-023-024-030-
031-035-038-120-124-125-132-136>138-140-220-225-232-233-236-
237-240-322-325-333-340-422-425-433-522-533-633.
GA...Heat Advisory until 6 PM EDT this evening for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Local storm report, Jul 21, 3:32 PM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
432 PM EDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM Tstm Wnd Gst 1 ENE Fort Caroline 30.39N 81.48W
07/21/2025 M41 MPH Duval FL Mesonet
Mesonet station XJAK Jacksonville.
&&
PKSpecial weather statement, Jul 21, 3:33 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Mon Jul 21 2025
FLZ340-212100-
Western Marion FL-
433 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MARION COUNTY
THROUGH 500 PM EDT...
At 433 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston Highlands, or 7 miles south of Williston, moving southeast
at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rainbow Lakes Estates and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2904 8253 2921 8254 2922 8240 2935 8240
2927 8221 2904 8250
TIME...MOT...LOC 2033Z 305DEG 10KT 2927 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Local storm report, Jul 21, 3:35 PM EST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
435 PM EDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM Rain 4 ENE Oceanway 30.49N 81.57W
07/21/2025 M2.83 Inch Duval FL Public
A public weather station along Passmore Ct.
measured 2.83 inches of rainfall in about 1
hour. Rainfall began shortly after 3:45 pm.
&&
abeLocal storm report, Jul 21, 3:38 PM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
438 PM EDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Rain 5 NNW Fort Caroline 30.45N 81.54W
07/21/2025 M2.79 Inch Duval FL Public
A public weather station along Creek
Crossing Drive measured 3.04 inches in about
1 hour. Rainfall began around 3:39 pm.
&&
abeSpecial weather statement, Jul 21, 3:41 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
441 PM EDT Mon Jul 21 2025
GAZ132-133-212115-
Coffee GA-Jeff Davis GA-
441 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COFFEE AND SOUTHWESTERN
JEFF DAVIS COUNTIES THROUGH 515 PM EDT...
At 440 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pridgen, or near Broxton, moving southeast at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Broxton, Pridgen, West Green, Snipesville, and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3173 8260 3149 8281 3163 8302 3164 8301
3166 8301 3166 8300 3176 8300 3179 8297
3179 8294 3178 8292 3179 8290 3178 8289
3179 8288 3178 8287 3180 8285
TIME...MOT...LOC 2040Z 305DEG 7KT 3170 8290
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Jul 21, 3:46 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
446 PM EDT Mon Jul 21 2025
GAZ134>136-151-212115-
Pierce GA-Bacon GA-Appling GA-Wayne GA-
446 PM EDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PIERCE...CENTRAL
BACON...WEST CENTRAL WAYNE AND CENTRAL APPLING COUNTIES THROUGH 515
PM EDT...
At 446 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Alma, moving southeast at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Baxley, Alma, Surrency, Odum, Bristol, and New Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3150 8248 3183 8240 3166 8198 3131 8220
TIME...MOT...LOC 2046Z 300DEG 12KT 3156 8234
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Thunderstorm Wind, Coffee
- When
- July 21, 3:50 PM EST
- Where
- Coffee County, 1.5 mi SSE of Pridgen
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.680, -82.920
Coffee County Emergency Management reported downed trees and powerlines in the vicinity of Pridgen and Broxton. The time of damage was based on radar data, and the cost of damage was unknown but estimated for inclusion of the event in Storm Data.
Thunderstorm Wind, Coffee
- When
- July 21, 3:55 PM EST
- Where
- Coffee County, 0.59 mi E of Pridgen
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Trained Spotter
- Coordinates
- 31.700, -82.920
A photographer posted photos of a likely downburst on Monday afternoon along U.S. Highway 441 between Pridgen and Broxton in Coffee County, GA. Large chicken houses had their metal roofs peeled off and the structures were destroyed along Lindsey Merritt Rd. The roof of a barn was lifted off the structure and destroyed near US 441 and Ernest Pridgen Rd. A tree fell on a home causing roof damage and leaks along Arthur Pridgen Rd. Multiple large trees were snapped and a tobacco field was destroyed near Solomon Rd and Old River Rd. The time of damage was based on radar data, and the cost of damage was unknown but estimated for inclusion of the event in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Tennessee, July 21, 20251 death · 21 events
- Rip Current in Michigan, July 21, 20259 injured · 1 event
- Flash Flooding and Flooding in Kansas, July 21 to 24, 20251 in hail · 35 events
- Damaging Winds in Oklahoma, July 21, 2025$48,000 · 67 kt wind · 2 events
- Excessive Heat and Heat in Mississippi, July 21, 202522 events
- Excessive Heat and Heat in South Dakota, July 21 to 23, 202518 events
- Damaging Winds in Texas, July 21, 2025$20,000 · 74 kt wind · 2 events
- Hail and Damaging Winds in Kansas, July 21, 20251 in hail · 12 events
- Excessive Heat and Heat in Iowa, July 21 to 23, 202511 events
- Excessive Heat and Heat in Arkansas, July 21, 202510 events
- Damaging Winds in Utah, July 21, 202564 kt wind · 9 events
- Hail and Damaging Winds in Montana, July 21, 20252 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1277621, 1277625.